Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 29, 2011, 4:14 PM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Sep 29, 2011, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 36 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS54 KEWX 292114
SVREWX
TXC055-177-187-292215-
/O.NEW.KEWX.SV.W.0129.110929T2114Z-110929T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALDWELL COUNTY...
WEST CENTRAL GONZALES COUNTY...
EAST CENTRAL GUADALUPE COUNTY...
* UNTIL 515 PM CDT.
* AT 403 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LULING...AND MOVING SOUTH AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE PALMETO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2945 9758 2948 9787 2975 9777 2981 9766
2973 9758
TIME...MOT...LOC 2114Z 356DEG 20KT 2963 9769
$$2 follow-up statements
180 WWUS54 KEWX 292132 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 432 PM CDT THU SEP 29 2011 TXC055-177-187-292215- /O.CON.KEWX.SV.W.0129.000000T0000Z-110929T2215Z/ GONZALES TX-GUADALUPE TX-CALDWELL TX- 432 PM CDT THU SEP 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EXTREME SOUTH CENTRAL CALDWELL...EAST CENTRAL GUADALUPE AND WEST CENTRAL GONZALES COUNTIES... AT 431 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BELMONT...OR 8 MILES SOUTHWEST OF LULING...MOVING SOUTH AT 20 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE OAK FOREST AND MONTHALIA. LAT...LON 2964 9759 2945 9758 2948 9787 2969 9779 TIME...MOT...LOC 2132Z 010DEG 15KT 2960 9774 $$
488 WWUS54 KEWX 292200 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CDT THU SEP 29 2011 TXC055-177-187-292209- /O.CAN.KEWX.SV.W.0129.000000T0000Z-110929T2215Z/ GONZALES TX-GUADALUPE TX-CALDWELL TX- 500 PM CDT THU SEP 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CALDWELL...EAST CENTRAL GUADALUPE AND WEST CENTRAL GONZALES COUNTIES IS CANCELLED... SEVERE THUNDERSTORM WARNING NUMBER 134 FOR ADJACENT AREAS OF GONZALES...GUADALUPE...WILSON...AND BEXAR COUNTIES REMAINS IN EFFECT THROUGH 530 PM. LAT...LON 2964 9759 2945 9758 2948 9787 2969 9779 TIME...MOT...LOC 2159Z 010DEG 15KT 2949 9776 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:01 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 29, 3:01 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 PM CDT THU SEP 29 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ALONG AND EAST OF THE I-35 CORRIDOR TRIGGERED FROM THE OUTFLOW FROM THE CLUSTER OF STORMS HUGGING THE COAST AND THE INSTABILITY FROM DIURNAL HEATING. EXPECT THIS ACTIVITY TO LAST THROUGHOUT THE AFTERNOON AND INTO TONIGHT IN FRONT OF AN APPROACHING COLD FRONT. LOOKING AT FORECAST SOUNDINGS...SEEMS REASONABLE THAT THESE STORMS COULD HAVE SOME FAIRLY STRONG DOWNBURSTS. SMALL HAIL IS ALSO NOT OUT OF THE QUESTION. DECIDED TO GO WITH THE NAM OUTPUT FOR FRONTAL PASSAGE AND TIMING OF CONVECTION ...WHICH HAS MOST OF THE ACTIVITY ENDING EARLY FRIDAY MORNING ALONG WITH FROPA. ONCE THIS COLD FRONT PASSES THROUGH SOUTH CENTRAL TEXAS...STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL QUICKLY FOLLOW. COMBINING THESE FACTORS AND THE FACT THAT FUELS ARE DRY...ESPECIALLY IN THE EASTERN PORTIONS OF THE AREA...EXTREME WILD FIRE BEHAVIOR IS EXPECTED. THROUGH THE WEEKEND HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS BRINGING DRY CONDITIONS AND MILD TEMPERATURES. BY EARLY NEXT WEEK MOISTURE COMING IN FROM MEXICAN BORDER WILL BEGIN TO NUDGE ITS WAY INTO THE AREA...WHICH WILL ASSIST IN TRIGGERING A WARMING TREND. BY MID WEEK THIS WARMING TREND WILL STRENGTHEN AS THE HIGH PRESSURE SHIFTS FURTHER EAST AND PUSHING GULF MOISTURE BACK INTO SOUTH CENTRAL TEXAS. THERE IS A SLIGHT CHANCE OF RAIN BY THE END OF THE WEEK...HOWEVER CONFIDENCE IS LOW THUS LEFT IN SILENT 10 POPS. && .FIRE WEATHER... THE CONVECTIVE ACTIVITY...WHICH WILL LAST INTO TONIGHT...IS ASSOCIATED WITH FREQUENT LIGHTNING. WHILE MOST OF THE STORMS ARE PRODUCING HEAVY RAIN...LIGHTNING STRIKES COULD STRIKE OUTSIDE OF THEIR PERIMETER. THESE STRIKES COULD TRIGGER FIRES TO START. BY FRIDAY MORNING A DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS BRINGING IN VERY DRY AND WINDY CONDITIONS. THESE FACTORS...ALONG WITH HOW DRY THE EASTERN PORTIONS OF THE AREA HAVE BEEN...SUGGEST THAT THERE WILL BE EXTREME WILD FIRE DANGER ON FRIDAY. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE DAY ON FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SATURDAY SINCE RELATIVE HUMIDITIES WILL BE STILL LOW...HOWEVER WINDS WILL BE MUCH WEAKER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 61 90 57 / 30 - - - - AUSTIN BERGSTROM INTL AIRPORT 67 91 53 89 50 / 30 - - - - NEW BRAUNFELS MUNI AIRPORT 68 91 58 90 55 / 30 - - - - BURNET MUNI AIRPORT 67 87 56 88 58 / 30 - - - - DEL RIO INTL AIRPORT 71 89 61 88 64 / 30 10 - - - GEORGETOWN MUNI AIRPORT 66 89 56 87 56 / 30 - - - - HONDO MUNI AIRPORT 68 94 58 91 57 / 30 10 - - - SAN MARCOS MUNI AIRPORT 70 91 59 88 57 / 30 - - - - LA GRANGE - FAYETTE REGIONAL 69 91 58 87 56 / 30 10 - - - SAN ANTONIO INTL AIRPORT 72 92 61 89 59 / 30 10 - - - STINSON MUNI AIRPORT 73 94 62 91 62 / 30 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 7 AM TO 8 PM CDT FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE... LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...19 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Sep 29, 12:45 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CDT THU SEP 29 2011 TXZ171>173-183>194-202>209-217>225-228-301000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1245 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY DOWNPOURS UP TO ONE INCH. THE GREATEST THREAT AREA IS THE EASTERN HILL COUNTRY AND ADJACENT AREAS. BECAUSE OF THE LIGHTNING AND GUSTY WINDS...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A RED FLAG WARNING IS IN EFFECT ON FRIDAY FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS...GENERALLY EAST OF A LINE FROM FREDERICKSBURG TO HONDO TO DILLEY. A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE TONIGHT INTO FRIDAY MORNING. RELATIVE HUMIDITIES WILL FALL INTO THE MID TEENS TO MID 20S WITH ACROSS THE WARNING AREA WITH NORTHEASTERLY WINDS OF 15 TO 20 MPH GUSTING TO 30 MPH. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SATURDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS AND LOWER 20S WITH EASTERLY WINDS OF 8 TO 12 MPH. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 29, 1:54 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 154 PM CDT THU SEP 29 2011 TXZ193-208-209-223-291945- BASTROP-CALDWELL-FAYETTE-GONZALES- 154 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BASTROP...EASTERN CALDWELL...EXTREME NORTHEASTERN GONZALES AND WESTERN FAYETTE COUNTIES UNTIL 245 PM CDT... AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROSANKY...OR 14 MILES SOUTHWEST OF SMITHVILLE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSANKY... CISTERN... JEDDO... KOVAR... TOGO... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Sep 29, 2:19 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 219 PM CDT THU SEP 29 2011 TXZ191-292000- HAYS- 219 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYS COUNTY UNTIL 300 PM CDT... AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KYLE...OR 7 MILES NORTH OF SAN MARCOS... MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SAN MARCOS... KYLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Sep 29, 3:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST 10 N WIMBERLEY 30.14N 98.10W
09/29/2011 E50 MPH HAYS TX TRAINED SPOTTER
PEA SIZE HAIL... WINDS GUSTING TO 50 MPH AND NUMEROUS
TREE LIMBS BLOWN DOWN.
&&
EVENT NUMBER EWX1100335
PMLocal storm report, Sep 29, 3:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 SW SAN ANTONIO 29.39N 98.59W
09/29/2011 E0.50 INCH BEXAR TX PUBLIC
MARBLE SIZE HAIL NEAR PORT SAN ANTONIO
&&
EVENT NUMBER EWX1100336
PMSpecial weather statement, Sep 29, 3:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CDT THU SEP 29 2011 TXZ205>208-223>225-292145- BEXAR-CALDWELL-COMAL-DE WITT-GONZALES-GUADALUPE-LAVACA- 353 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COMAL...NORTHERN BEXAR...SOUTHERN CALDWELL...NORTHWESTERN LAVACA...GUADALUPE...GONZALES AND NORTHERN DEWITT COUNTIES UNTIL 445 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHINER TO FAIR OAKS RANCH...AND MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SEGUIN... UNIVERSAL CITY... TIMBERWOOD PARK... FAIR OAKS RANCH... MCQUEENEY... GARDEN RIDGE... MARION... CIBOLO... THE DOMINION... SELMA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Sep 29, 3:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 2 WNW SEA WORLD 29.47N 98.73W
09/29/2011 M0.75 INCH BEXAR TX TRAINED SPOTTER
PENNY SIZE HAIL AND HEAVY RAINS NEAR SEA WORLD.
&&
EVENT NUMBER EWX1100337
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 12:23 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 32 hr |
| Sep 29, 2:36 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 39 min |
| Sep 29, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 37 min |
| Sep 29, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 60 min |
| Sep 29, 4:17 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 58 min |
| Sep 29, 4:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 52 min |
| Sep 29, 4:27 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe, Kendall | 2 hr |
| Sep 29, 4:27 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 48 min |
| Sep 29, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Gonzales, Guadalupe, Wilson | 51 min |
| Sep 29, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.